Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 255, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 27, 2020, 3:41 PM CDT for Dallas County, Polk County, Missouri. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2020, 3:41 PM CDT (20:41 UTC)
- Expired
- Sep 27, 2020, 4:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallas County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 3:54 PM CDT | TSTM WND DMG | 2 N Polk, MO | DELAYED REPORT VIA SOCIAL MEDIA. WINDS ESTIMATED IN EXCESS OF 60, LARGE BRANCHES PUMMELED OUR TRUCK AND NEARLY BLEW US OFF THE ROAD. STRONG ENOUGH IT SHUT THE MIRRORS ON MY TRUCK AGAINST MY DOORS. |
| Sep 27, 4:24 PM CDT | TSTM WND DMG | 1 E Windyville, MO | SEVERAL TREES WERE REPORTED DOWN OR UPROOTED AND A BARN SUFFERED MODERATE DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WUUS53 KSGF 272041
SVRSGF
MOC059-167-272130-
/O.NEW.KSGF.SV.W.0255.200927T2041Z-200927T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
341 PM CDT Sun Sep 27 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Central Dallas County in southwestern Missouri...
Northeastern Polk County in southwestern Missouri...
* Until 430 PM CDT.
* At 341 PM CDT, a severe thunderstorm was located 8 miles north of
Bolivar, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pomme de Terre Lake... Bennett Spring State Park...
Buffalo... Polk...
Louisburg... Windyville...
Plad... Goodson...
Pumpkin Center...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3772 9286 3769 9285 3762 9285 3766 9345
3779 9342 3783 9286
TIME...MOT...LOC 2041Z 269DEG 30KT 3773 9336
HAIL...1.00IN
WIND...60MPH
$$
Burchfield3 follow-up statements
809
WWUS53 KSGF 272101
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
401 PM CDT Sun Sep 27 2020
MOC059-167-272130-
/O.CON.KSGF.SV.W.0255.000000T0000Z-200927T2130Z/
Dallas MO-Polk MO-
401 PM CDT Sun Sep 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL DALLAS AND NORTHEASTERN POLK COUNTIES...
At 401 PM CDT, a severe thunderstorm was located near Buffalo, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bennett Spring State Park... Buffalo...
Louisburg... Windyville...
Plad... Goodson...
Pumpkin Center...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3772 9286 3769 9285 3762 9285 3765 9326
3780 9325 3783 9286
TIME...MOT...LOC 2101Z 269DEG 30KT 3773 9314
HAIL...<.75IN
WIND...60MPH
$$
Burchfield723
WWUS53 KSGF 272119
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
419 PM CDT Sun Sep 27 2020
MOC167-272128-
/O.CAN.KSGF.SV.W.0255.000000T0000Z-200927T2130Z/
Polk MO-
419 PM CDT Sun Sep 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POLK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3772 9286 3769 9285 3762 9285 3764 9307
3781 9307 3783 9286
TIME...MOT...LOC 2118Z 269DEG 30KT 3773 9295
$$
MOC059-272130-
/O.CON.KSGF.SV.W.0255.000000T0000Z-200927T2130Z/
Dallas MO-
419 PM CDT Sun Sep 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN DALLAS COUNTY...
At 418 PM CDT, a severe thunderstorm was located 9 miles northeast of
Buffalo, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bennett Spring State Park... Windyville...
Plad... Pumpkin Center...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3772 9286 3769 9285 3762 9285 3764 9307
3781 9307 3783 9286
TIME...MOT...LOC 2118Z 269DEG 30KT 3773 9295
HAIL...<.75IN
WIND...60MPH
$$
Burchfield050
WWUS53 KSGF 272130
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
430 PM CDT Sun Sep 27 2020
MOC059-272140-
/O.EXP.KSGF.SV.W.0255.000000T0000Z-200927T2130Z/
Dallas MO-
430 PM CDT Sun Sep 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3772 9286 3769 9285 3762 9285 3764 9307
3781 9307 3783 9286
TIME...MOT...LOC 2130Z 269DEG 30KT 3773 9284
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:19 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 27, 2:19 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 219 PM CDT Sun Sep 27 2020 .SHORT TERM...(This evening through Tonight) A cold front was entering the Ozarks this afternoon from the northwest, forcing an area of deep convection along this feature. Showers and thunderstorms will eventually become widespread in nature, and impact nearly all locations across the region. A few of the most intense storms will be capable of producing damaging wind gusts up to 60 mph and large hail. Instability continues to tick up this afternoon as a belt of 2000 j/kg mixed layer cape evolves across southwest Missouri by 22Z. With deep layer shear ranging from 30 to 40 knots, this combination will be capable of organizing a few storms. Some of the latest high resolution models actually have some low level cape evolving, however, very little low level helicity will be in play. We will be launching a 20z RAOB to provide the evening shift and users with a snapshot of our environment, and take another look at the low level cape/shear combination. For tonight, showers and thunderstorms will continue behind the front, eventually exiting south central Missouri by Monday morning. Much colder air will spread in behind the front, causing temperatures to fall into the 40s across most locations tonight. Look for rainfall amounts to range from 0.30 to 1.00 inch by early Monday morning. No flash flooding is expected at this time due to the progressive nature of the storms and the very dry antecedent conditions. .LONG TERM...(Monday through Sunday) Autumn air will spread in from the northwest, causing some of the coldest temperatures we've observed since April. For Monday, highs will struggle to warm out of the mid 60s. In addition to the colder weather, will come an extended period of dry conditions with no precipitation chances going from Monday through next weekend. This dry spell will be accompanied by a continental airmass with Canadian origin. Deep northwest flow will persist through the upcoming weekend, forcing another cold front to approach by Thursday. This will cool temperatures by a few degrees for Thursday into Friday. No freezing temperatures are expected this week, however we could see some reading into the upper 30s Thursday and Friday nights, especially in the eastern Ozarks. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Pilots flying in and out of southwest Missouri can expect stormy weather late this afternoon and through the evening hours. Pilots will need to monitor radar trends as severe weather will be possible in some of the more intense storms. Showers and thunderstorms will likely linger into the late evening, and overnight period over some locations. Flight conditions will be lowered as storms directly impact airfields. A cold front approaching from the northwest is the main forcing mechanism with these storms, which will also cause surface winds to shift to the northwest later tonight and through tomorrow. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Cramer
Hazardous weather outlook, Sep 27, 1:56 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 156 PM CDT Sun Sep 27 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 156 PM CDT Sun Sep 27 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited non thunderstorm wind risk. DISCUSSION... An episode of strong to severe thunderstorms is expected to occur over extreme southeast Kansas and the Missouri Ozarks late this afternoon and through the evening hours. The most intense storms will be capable of producing pea to golf ball sized hail along with damaging wind gusts up to 60 mph. Behind the front, northwest winds will gust between 20-30 MPH late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for portions of extreme southeast Kansas and the Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:03 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 23 min |
| Sep 27, 3:49 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 56 min |
| Sep 27, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 42 min |
| Sep 27, 6:30 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.